MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5530-G-513
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Poly wear on triathlon knee need knee revision.
 
Additional Manufacturer Narrative
An event regarding wear of insert and instability involving a triathlon insert was reported.Method & results: -device evaluation and results: the returned device was examined with the aid of a stereomicroscope at magnifications up to 30x.The damage present on the posterior portion of the articulating surface is consistent with delamination, burnishing, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration of the insert is consistent with absorption of synovial fluid.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: baseplate malposition in excessive posterior tibial slope of 10° has contributed to flexion instability of the knee arthroplasty causing the femoral component to ride over the posterior tibial bearing border with consequent polyethylene wear with pain requiring revision surgery.High activity level may be considered a secondary factor to increase the adverse effects of instability.No device-related factors are associated with any of the implanted devices.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the investigation concluded that baseplate malposition in excessive posterior tibial slope of 10° has contributed to flexion instability of the knee arthroplasty causing the femoral component to ride over the posterior tibial bearing border with consequent polyethylene wear with pain requiring revision surgery.High activity level may be considered a secondary factor to increase the adverse effects of instability.No device-related factors are associated with any of the implanted devices.Because optimal component position is the responsibility of the surgeon, root cause of failure is procedure-related factors.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Poly wear on triathlon knee need knee revision ** update based on the medical review, qs 21 may 2019: "relevant clinical history and time lines" [.] "clinical examination and x-rays were reported as ¿normal¿ but a diagnostic arthroscopy of the left knee documented wear in both the medial and lateral posterior segments of the bearing.Moderate instability was shown during arthroscopy." [.] "conclusion of assessment: baseplate malposition in excessive posterior tibial slope of 10° has contributed to flexion instability of the knee arthroplasty causing the femoral component to ride over the posterior tibial bearing border with consequent polyethylene wear with pain requiring revision surgery." [.].

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8434003
Report Number0002249697-2019-01369
Device Sequence Number1019818
Product Code MBH
UDI-Device Identifier07613327050554
UDI-Public07613327050554
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2012
Device Catalogue Number5530-G-513
Device Lot NumberRP7MAD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight83